MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C4060-B
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00160.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right hypogastric artery using ruby coils and pod packing coils (pod pcs).During the procedure, it was reported that a ruby coil would not take shape in the target vessel and would run down the visceral vessel.Therefore, the ruby coil was removed.Next, a pod pc pusher wire became bent upon removal from its packaging hoop.Therefore, the pod pc was not used in the procedure.It was also reported that another pod pc was unable to fit in the coil pack; therefore, the pod pc was removed from the patient.While attempting to advance another pod pc into the target location, the coil detached outside of the microcatheter (unknown).Therefore, the microcatheter and the pod pc were removed together from the patient and the pod pc was retrieved.The procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11227154
Report Number3005168196-2021-00159
Device Sequence Number11691886
Product Code HCG
UDI-Device Identifier00814548019437
UDI-Public00814548019437
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C4060-B
Device Catalogue NumberRBY2C4060
Device Lot NumberF88858
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005